Florida, 2005

Tornado in Florida, July 6, 2005

July 6, 2005 · NWS MOB · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 6, 2:30 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 6, 2:30 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
330 AM CDT WED JUL 6 2005

.SYNOPSIS...TROPICAL STORM CINDY WAS MOVING NORTHEAST ACROSS
SOUTHEAST LOUISIANA. CINDY BRINGING HEAVY RAINS AND GUSTY WINDS
INTO THE GULF COAST. STRONG TROPICAL STORM DENNIS WAS CHURNING OVER
THE CENTRAL CARIBBEAN...SOUTH OF HISPANIOLA.

&&

.SHORT TERM...WILL BE BRIEF. TROPICAL STORM CINDY WILL GOVERN THE
LOCAL WEATHER FORECAST TODAY WITH GUSTY WINDS AND TORRENTIAL RAINS IN
HEAVIER RAIN SQUALLS. LATEST FORECASTS FROM THE TROPICAL
PREDICTION CENTER LIFTS CINDY NORTHEAST. WITH THE CENTER MOVING OVER
LAND...WEAKENING IS FORECAST BUT THE POTENTIAL OF MODERATE TO HEAVY
RAINS LOOM TONIGHT...ESPECIALLY OVER THE NORTHERN AND NORTHEASTERN
COUNTIES.

.LONG TERM...TROPICS WILL REMAIN BUSY. IF ARLENE AND CINDY HAVE NOT
BEEN ENOUGH...UNFORTUNATELY...WE NEED TO DISCUSS ANOTHER. HIS NAME IS
DENNIS. UNLIKE ARLENE AND CINDY...LONG RANGE FORECASTS FROM THE
TROPICAL PREDICTION CENTER BRINGS WHAT IS FORECAST TO BE HURRICANE
DENNIS INTO THE SOUTHEAST GULF EARLY IN THE WEEKEND...THEN BEARING
DOWN SOMEWHERE ALONG THE NORTHERN GULF COAST LATE WEEKEND INTO
MONDAY. ALL RESIDENTS ARE URGED TO STAY TUNED ON THIS DEVELOPING
TROPICAL CYCLONE. FOR ADDITIONAL INFORMATION ON DENNIS...REFER TO THE
LATEST FORECASTS AND DISCUSSIONS FROM THE TROPICAL PREDICTION
CENTER.

&&

MARINE...STRONG WINDS...ABOVE NORMAL TIDES AND HIGH SEA STATES
CONTINUE TODAY IN ASSOCIATION WITH CINDY. CONDITIONS IMPROVE
GRADUALLY TONIGHT AS CINDY WEAKENS TO THE NORTH.

&&

.FIRE WEATHER...NO CONCERNS. 10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  70  94  72 / 100  30  30  10
PENSACOLA   83  73  90  75 / 100  30  30  10
DESTIN      83  74  88  77 / 100  40  30  10
EVERGREEN   82  70  90  67 / 100  50  30  10
WAYNESBORO  83  66  93  66 / 100  20  30  10
CAMDEN      83  69  90  68 / 100  50  30  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WARNING IN EFFECT ALZ063>064-GMZ630-650-670
     INLAND TROPICAL STORM WARNING ALZ061-062
     WIND ADVISORY ALZ051-052-053-055-056-059-060
     FLOOD WATCH ALL ZONES TODAY.
FL...TROPICAL STORM WARNING IN EFFECT FLZ002-004-006-GMZ655-675
     FLOOD WATCH IN EFFECT ALL ZONES THRU WED.
MS...INLAND TROPICAL STORM WARNING MSZ075-076-078-079
     WIND ADVISORY MSZ067 TODAY
     FLOOD WATCH ALL ZONES TODAY.

&&
Hazardous weather outlook, Jul 6, 5:25 AM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
625 AM CDT WED JUL 6 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
625 AM CDT WED JUL 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...

THE CENTER OF TROPICAL STORM CINDY WILL MOVE NORTHEASTWARD ACROSS
SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST ALABAMA THIS MORNING. AREAS
NEAR AND TO THE EAST TO THE TRACK WILL EXPERIENCE THE GREATEST
THREATS OF FLASH FLOODING FROM LOCALLY HEAVY RAINFALL AND ISOLATED
TORNADOS.  BANDS OF HEAVY RAIN WILL ALSO AFFECT AREAS OF SOUTH
CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGHOUT THE
DAY.  A STORM SURGE OF 1 TO 3 FEET IS ALSO POSSIBLE.

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA AND NORTHWEST FLORIDA TODAY.

THE THREAT OF DANGEROUS RIP CURRENTS IS ALSO POSSIBLE ALONG THE
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

BY THURSDAY...CINDY IS FORECAST TO WEAKEN TO A WEAK LOW PRESSURE
SYSTEM OVER CENTRAL ALABAMA.  LINGERING RAINS CONTINUE WITH SOME OF
THESE POTENTIALLY HEAVY EARLY ON.  THE THREAT FOR HEAVY RAINS WILL
DECREASE AS THE REMNANTS OF CINDY MOVES FURTHER TO THE NORTHEAST.

FOR THE REMAINDER OF THE OUTLOOK PERIOD...LIGHTNING IN AND NEAR
THUNDERSTORM ACTIVITY PRESENTS THE GREATEST HAZARD THROUGH THE
WEEKEND.  TROPICAL STORM DENNIS CONTINUES TO STRENGTHEN IN THE
CENTRAL CARIBBEAN SEA...AND MAY IMPACT PORTIONS OF THE OUTLOOK AREA
EARLY OR MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE REQUIRED
OVER THE GULF COAST THROUGHOUT THE DAY.

In the hours before

Special weather statement, Jul 6, 3:45 AM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CDT WED JUL 6 2005

MSZ078-061500-
STONE-
445 AM CDT WED JUL 6 2005

TORNADO WATCH NUMBER 608 REMAINS IN EFFECT UNTIL 800 AM FOR THE
FOLLOWING COUNTY IN INLAND SOUTHEAST MISSISSIPPI...STONE COUNTY.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

ALZ051>064-FLZ001>006-GMZ630-650-655-MSZ067-076-079-061500-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-WASHINGTON-
WAYNE-WILCOX-
445 AM CDT WED JUL 6 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH UNTIL 1000
AM FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...MOBILE...BALDWIN...CHOCTAW...WASHINGTON...
CLARKE...WILCOX...MONROE...CONECUH...ESCAMBIA...BUTLER...CRENSHAW
AND COVINGTON COUNTIES.

IN SOUTHEAST MISSISSIPPI...WAYNE...GREENE...AND GEORGE COUNTIES.

IN THE WESTERN FLORIDA PANHANDLE...ESCAMBIA...SANTA ROSA...AND
OKALOOSA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS
SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND
LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

13/JC

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 11:50 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Escambia

When
July 6, 5:50 AM CST to 5:55 AM CST
Where
Escambia County, Cantonment
Rating
F0
Path length
1 mi
Path width
30 yd
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
30.617, -87.333

A tornado developed along the fringes of Tropical Storm Cindy. The tornado touched down near Cantonment and blew down trees and power lines along a one mile path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463548.